Hail, Pulaski
- When
- April 20, 2:25 PM CST
- Where
- Pulaski County, Hancock
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.983, -92.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 20, 5:54 AM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 654 AM CDT WED APR 20 2005 .DISCUSSION... MAIN FOCUS IN THE SHORT TERM FORECAST WILL CONTINUE TO BE WITH PRECIPITATION CHANCES/SEVERITY...AND AMOUNT OF COOL DOWN BEHIND THE FRONT. LARGE UPPER LOW CURRENTLY OVER UTAH WITH WEAKER BITS OF ENERGY EJECTING OUT OF THE MAIN CIRCULATION. SURFACE LOW ACROSS EASTERN COLORADO WITH ANOTHER LOW OVER WISCONSIN AND NEARLY STATIONARY BOUNDARY STRETCHING ACROSS IOWA INTO NEBRASKA. DEWPOINTS SOUTH OF THE FRONT AND WEST OF THE FORECAST AREA WERE IN THE 60S WITH MAIN DEWPOINT AXIS STRETCHING FROM CENTRAL TEXAS INTO CENTRAL KANSAS. FAIRLY STRONG DRY LINE WAS POSITIONED FROM THE COLORADO SURFACE LOW ACROSS WEST TEXAS. SOME STRATUS WAS BEGINNING TO BUILD ACROSS EASTERN KANSAS AND OKLAHOMA INTO WESTERN MISSOURI. FOR TODAY...PRETTY GOOD ISENTROPIC LIFT ACROSS EASTERN KANSAS AND WESTERN MISSOURI DURING THE MORNING HOURS. DESPITE NO OTHER LIFTING MECHANISMS PRESENT THIS MORNING DONT WANT TO BE CAUGHT BY ANY SUNRISE SURPRISE SO HAVE INCREASED POPS IN THE WEST CWA TO SLIGHT CHANCES DURING THE MORNING. DURING THE AFTERNOON/EARLY EVENING DEWPOINTS INCREASE INTO THE UPPER 50S TO LOW 60S WITH TEMPERATURES REACHING THE UPPER 70S TO LOW 80S TODAY. SHOULD SEE PRETTY DECENT INSTABILITY DEVELOP...ESPECIALLY OUT WEST WHERE CAPES OF UP TO 2500 J/KG COULD BE REALIZED. LIMITING FACTOR FOR STORM DEVELOPMENT WILL BE A LACK OF A BOUNDARY OR ANOTHER LIFTING MECHANISM AND SOME CONVECTIVE INHIBITION. SURFACE FRONT LOOKS TO STAY WELL TO THE NORTH OF THE AREA AND DRY LINE WILL REMAIN WELL TO THE WEST. STILL CANT RULE OUT ISOLATED OR WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING...SO HAVE GONE 20S ACROSS THE BOARD. EASTERN PORTION OF THE SURFACE FRONT BEGINS TO SAG SOUTHWARD TONIGHT WITH FRONT BORDERING THE CWA IN THE NORTHEAST SIDE BY 12Z THU. WOULD EXPECT MAIN ACTIVITY TO BE NORTH OF THE BOUNDARY TONIGHT ACROSS THE NORTHEAST 1/2 OF MO...AND HAVE POPS RANGING FROM 20S IN THE SOUTHWEST TO 30S IN THE NORTHEAST. THINGS GET MORE INTERESTING ON THURSDAY AS UPPER LEVEL LOW SHIFTS EASTWARD INTO NEBRASKA AND SURFACE FRONT/DRYLINE SHIFTS INTO EASTERN KANSAS BY 00Z. AFTERNOON CAPES ACROSS WESTERN MISSOURI ARE APPROACHING 3000 J/KG AHEAD OF THE SURFACE BOUNDARY. FORECAST SOUNDINGS LOOK SUPPORTIVE OF LARGE HAIL AND WILL BE MENTIONING THIS FOR THE MORNING HWO. TORNADO THREAT LOOKS MINIMAL AT THIS TIME WITH FAIRLY DRY LOW LEVELS AND MOSTLY UNIDIRECTIONAL SHEAR PROFILES. AREA GETS DRY SLOTTED THURSDAY NIGHT AND SHOULD SEE THUNDERSTORM CHANCES END FROM WEST TO EAST. AS SHORTWAVE ENERGY PUSHES THROUGH ON FRIDAY MAY SEE SOME LIGHTER PRECIPITATION BUT HAVE KEPT POPS LOW FOR NOW AS MOISTURE LOOKS TO BE LACKING. PRETTY GOOD SHOT OF COLDER AIR WILL BEGIN ITS ARRIVAL ON FRIDAY AND WILL HELP TO LIMIT TEMPERATURE RISE. MEX GUIDANCE IS STILL ADVERTISING TEMPERATURES DIPPING BACK INTO THE 30S OVER THE WEEKEND WHICH WOULD SPELL MAJOR TROUBLE FOR AGRICULTURAL INTERESTS. FOR NOW WILL KEEP IT IN THE LOW TO MID 40S AND SEE IF THIS TREND REMAINS CONSISTENT BEFORE LOWERING ANY MORE. LINDENBERG && .AVIATION... SOUTHERLY WINDS WILL PERSIST AT AROUND 10 MPH THROUGH TODAY IN ADVANCE OF AN APPROACHING STORM SYSTEM. PILOTS AND THE REST OF THE AVIATION COMMUNITY CAN EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS ACROSS SOUTHERN MISSOURI. HOWEVER...A ROUND OF SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE REGION LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT WED APR 20 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL AFFECT NORTHEASTERN PORTIONS OF THE OUTLOOK AREA THROUGH EARLY EVENING...MAINLY NORTHEAST OF A VERSAILLES TO SALEM MISSOURI LINE. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS UP TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER 3 AM...MAINLY NORTH AND WEST OF A JOPLIN TO OSAGE BEACH LINE. IF THUNDERSTORMS DO INDEED MAKE IT INTO THE OUTLOOK AREA LATE TONIGHT...THEN ONE OR TWO OF THE STORMS MAY STILL BE STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SOME HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING OVER PORTIONS OF THE OUTLOOK AREA. THOSE THUNDERSTORMS WOULD LIKELY REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND POSSIBLY DAMAGING WINDS. HOWEVER...IF THUNDERSTORMS AND LOW CLOUDINESS FROM MORNING PRECIPITATION LINGERS THROUGHOUT THE AFTERNOON THEN THE SEVERE WEATHER THREAT WOULD BE GREATLY DIMINISHED TOMORROW AFTERNOON AND EVENING. UNSEASONABLY COLD TEMPERATURES ARE EXPECTED OVER THE WEEKEND. DEPENDING ON THE LOCATION OF THE SURFACE HIGH PRESSURE SYSTEM...MORNING LOW TEMPERATURES MAY BE COLD ENOUGH FOR FROST OR POSSIBLY EVEN A FREEZE SATURDAY AND OR SUNDAY NIGHT. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS MONDAY OR TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER NORTHEASTERN PORTIONS OF THE OUTLOOK AREA SHOULD RELAY ANY REPORTS OF HAIL AND DAMAGING WINDS THIS EVENING TO THE NATIONAL WEATHER SERVICE THROUGH NORMAL REPORTING PROCEDURES. IN ADDITION...SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 213 PM CDT WED APR 20 2005 MOZ056-057-202015- MILLER-MORGAN- 213 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND MORGAN COUNTIES UNTIL 315 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF ELDON...OR 15 MILES NORTH OF OSAGE BEACH...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR ELDON BY 225 PM CDT. 6 MILES NORTH OF TUSCUMBIA BY 245 PM CDT. NEAR ST. ELIZABETH BY 310 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BROWNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 219 PM CDT WED APR 20 2005 MOZ056-057-202015- MILLER-MORGAN- 219 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND MORGAN COUNTIES UNTIL 315 PM CDT... AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELDON TO ELDON TO VILLAGE OF FOUR SEASONS MOVING EAST AT 25 MPH. THESE STORMS WILL BE... NEAR TUSCUMBIA BY 240 PM CDT. NEAR ST. ELIZABETH BY 300 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BROWNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 PM CDT WED APR 20 2005 MOZ057-058-202030- MARIES-MILLER- 226 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND MILLER COUNTIES UNTIL 330 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF RUSSELLVILLE TO ELDON TO THE LAKE OF THE OZARKS AND MOVING EAST AT 25 MPH. THESE STORMS WILL BE... NEAR TUSCUMBIA BY 240 PM CDT. NEAR IBERIA BY 300 PM CDT. NEAR VIENNA BY 330 PM CDT. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL ELDON 38.35N 92.58W
04/20/2005 0.88 INCH MILLER MO LAW ENFORCEMENT
50 MPH WINDS WERE ALSO REPORTED.
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED APR 20 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 NE LAKE OZARK 38.16N 92.59W
04/20/2005 1.00 INCH MILLER MO PUBLIC
JLTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT WED APR 20 2005 MOZ058-202100- MARIES- 300 PM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MARIES COUNTY UNTIL 400 PM CDT... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUSCUMBIA...OR 14 MILES EAST OF OSAGE BEACH...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES INTO MARIES COUNTY. BROWNING
The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448682.